MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.Date of event - exact date of event is unknown, best estimate is between 2017- (b)(6) 2018.If implanted; give date(s): unknown, not provided.If explanted; give date(s): unknown, not provided (b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 intraocular lens (iol), 18.5 diopter was explanted from the right eye (od) of a female patient due to constant flickers of light in the eye.The patient complained of having trouble with balance and nausea and had blurry vision in the right eye after cataract surgery.The patient reports of decrease in flickers when she wears sunglasses or when is in a dark room.A non-amo lens was used as the replacement lens.There was no incision enlargement, no vitrectomy, and no sutures required at explant.There was no patient post-op injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received therefore the following fields were updated accordingly: age/date of birth: (b)(6).If explanted: give date(s): (b)(6) 2017.In addition it was learned the affected eye was the right eye.Initial reporter name and title: doctor (b)(6).Health professional: yes.Occupation: physician.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/15/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a pouch that was inside of an zip lock bag.Visual inspection was performed by a qualified operator using 12x magnification shows the product is cut in half, most probably to make explant possible.It also shows a cut and a scratch on the posterior side.The lens is contaminated with dust particles.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile or non-environmental controlled area.Investigation of the return sample and the condition of the return sample did not suggest the scratch was introduced during manufacturing.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7281535
Report Number9614546-2018-00158
Device Sequence Number143001
Product Code MFK
UDI-Device Identifier05050474560055
UDI-Public(01)05050474560055(17)200422
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/22/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/26/2018
05/24/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/26/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;